Discussions that mention lyrica

Back Problems board


Hey Sherry! Sorry to hear you are having a flare. Im having almost identical issues myself.

I just went to my surgeon today. I have sensitivity to meds to include allergies as well. I can't take Gabapentin (Neurontin here in US) or it's new sister drug called Lyrica. I have very adverse side effects from them.

Well tonite for the first time since trying those nerve meds, I took my first Cymbalta tab tonite, will see over the coming days how I respond to it, and I will be happy to share it with you. Hopefully it will help, cuz for some reason.. my nerve pain is really annoying me tonite. My chief complaint to this point of late, has been the return of some sciatica.

You may have some great results with the Gabapentin though. Have you tried it before? You have to try to know if it will help.

I am an anti-drug taker myself, and I am a paralegal.. so I have to keep my wits about me. Thus, I take a lot less dose of my pain meds because of this. I also manage my boyfriend's computer company, doing all the billing, etc. And Plus the daily house stuff. Plus, at 45, I have just returned to school again, and taking Biochemistry of all things. It's been difficult to say the least, but I think I will manage through. Now adding the Cymbalta to the mix.. interesting to see if it helps me or harms me more, mentally/physically. But again, if I don't try, I won't know.

I see a new spine surgeon next friday and hopefully he will order a new MRI and find out if anything new "shows" itself, and what if any other treatments can be done to control the sciatica and nerve pain, if the Cymbalta doesnt work out.

My back issues have are lower lumbar, and in the last two weeks, my neck has been stiff as a board also and upper back muscles have not been too happy either. Believe it or not, I have added in Acetamenophine (Tylenol) and it's really helped with this. My regular pain meds hasn't help much with this issue. I am not sure if it's back related, or that my posture and neck positions have changed since I started doing my schoolwork.

I appreciate your concerns with being lethargic and working at home. But if you are gonna be lethargic.. no better place to have it occur, cuz you can get up, move about, and reposition yourself and force your work thorughout the day. But it is an adjustment of discipline and focus. And it's hard to focus when you are drowsy. This is my concern with this new med also, but I am gonna try. I might get lucky and it actually clears the pain and give me even more focus. I'll let you know.

Why did he change your meds??